Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 227, NWS Goodland, KS

July 28, 2011Cheyenne County, Rawlins County, Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2011, 4:53 PM CDT for Cheyenne County, Rawlins County, Sherman County, Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 4:53 PM CDT (21:53 UTC)
Expired
Jul 28, 2011, 6:00 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Sherman County, KS

The radar

The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:02 PM CDTTSTM WND GST 702 Wsw Bird City, KSALSO RECEIVED 1.41 INCHES OF RAIN.
Jul 28, 5:23 PM CDTTSTM WND DMG10 S Bird City, KSROUND-TOP CALF SHED BLOWN OVER. CALVES APPEAR UNINJURED. PEA TO DIME SIZED HAIL ALSO.
Jul 28, 6:03 PM CDTTSTM WND GST 8013 N Goodland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KGLD 282153
SVRGLD
KSC023-153-181-282300-
/O.NEW.KGLD.SV.W.0227.110728T2153Z-110728T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  SOUTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 600 PM CDT/500 PM MDT/

* AT 440 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE         
  THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS  
  IN EXCESS OF 60 MPH IN BIRD CITY.  THIS STORM WAS LOCATED NEAR     
  BIRD CITY...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN SHERMAN...SOUTHEASTERN CHEYENNE
  AND SOUTHWESTERN RAWLINS COUNTIES.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 24 AND 32.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 181 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3982 10147 3957 10129 3956 10131 3957 10139
      3951 10139 3945 10170 3961 10176 3973 10171
TIME...MOT...LOC 2153Z 337DEG 12KT 3969 10155
WIND...HAIL 60MPH 1.25IN
$$

JLUNDQUI
3 follow-up statements
319 
WWUS53 KGLD 282220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT THU JUL 28 2011

KSC023-153-181-282300-
/O.CON.KGLD.SV.W.0227.000000T0000Z-110728T2300Z/
SHERMAN KS-RAWLINS KS-CHEYENNE KS-
520 PM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEYENNE...SOUTHWESTERN RAWLINS AND NORTHEASTERN SHERMAN COUNTIES
UNTIL 600 PM CDT/500 PM MDT/...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTH OF BIRD CITY...AND WAS MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHEYENNE...NORTHEASTERN
  SHERMAN AND SOUTHWESTERN RAWLINS COUNTIES.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 181 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 10129 3956 10130 3957 10139 3951 10139
      3945 10170 3961 10176 3973 10171 3977 10143
TIME...MOT...LOC 2221Z 341DEG 11KT 3962 10150
WIND...HAIL 60MPH 1.25IN
$$

JLUNDQUI
666 
WWUS53 KGLD 282240
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT THU JUL 28 2011

KSC153-282249-
/O.CAN.KGLD.SV.W.0227.000000T0000Z-110728T2300Z/
RAWLINS KS-
540 PM CDT THU JUL 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RAWLINS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3967 10141 3957 10141 3956 10139 3951 10139
      3945 10170 3961 10176 3969 10173 3970 10145
TIME...MOT...LOC 2239Z 341DEG 11KT 3957 10148
$$

KSC023-181-282300-
/O.CON.KGLD.SV.W.0227.000000T0000Z-110728T2300Z/
SHERMAN KS-CHEYENNE KS-
540 PM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEYENNE AND NORTHEASTERN SHERMAN COUNTIES UNTIL 600 PM CDT/500 PM
MDT/...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
SOUTH OF BIRD CITY...AND WAS MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHEYENNE AND
  NORTHEASTERN SHERMAN COUNTIES.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 181 AND 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3967 10141 3957 10141 3956 10139 3951 10139
      3945 10170 3961 10176 3969 10173 3970 10145
TIME...MOT...LOC 2239Z 341DEG 11KT 3957 10148
WIND...HAIL 60MPH 1.25IN
$$

JLUNDQUI
759 
WWUS53 KGLD 282258
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT THU JUL 28 2011

KSC023-181-282308-
/O.EXP.KGLD.SV.W.0227.000000T0000Z-110728T2300Z/
SHERMAN KS-CHEYENNE KS-
558 PM CDT THU JUL 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE AND
NORTHEASTERN SHERMAN COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3967 10141 3957 10141 3956 10139 3951 10139
      3945 10170 3961 10176 3969 10173 3970 10145
TIME...MOT...LOC 2258Z 341DEG 11KT 3953 10167
$$

JLUNDQUI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 28, 3:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT THU JUL 28 2011

.SHORT TERM... (TONIGHT - SUNDAY)
200 PM MDT THU JUL 28 2011

VISIBLE SATELLITE IMAGERY AT 19Z SHOWS CUMULUS DEVELOPING NEAR 700MB
TROUGH AXIS IN THE WESTERN FORECAST AREA AND ALONG A SURFACE
BOUNDARY IN THE SOUTHEASTERN FORECAST AREA. SHORTWAVE TROUGH ALSO
EVIDENT COMING OUT OF NORTHERN COLORADO ON WATER VAPOR. SO WITH
CONTINUED HEATING EXPECTED SCATTERED TO NUMEROUS THUNDERSTORMS
THROUGH THE EVENING HOURS. SLOW STORM MOTIONS TO THE ENE WILL
PROMOTE LOCALLY HEAVY RAINFALL. SOUNDINGS A BIT MORE MOIST THAN
RECENTLY AND DCAPE NOT REALLY FAVORABLE FOR ANOTHER MICROBURST
EVENT. HOWEVER SBCAPE PUSHING 3000 J/KG AND HAIL HEIGHTS NOT AN
UNREACHABLE 30-35KFT...SO HAIL MAY BE MORE OF A THREAT TODAY.
OVERNIGHT...LIGHT EASTERLY SURFACE WINDS AND HIGH DEW POINTS MAY
LEAD TO SOME FOG DEVELOPMENT AFTER THE RAIN ENDS...WHICH RUC IS
HINTING MAY BE WIDESPREAD.

FRIDAY...AFTER ANY MORNING FOG BURNS OFF THE QUESTION BECOMES HOW
LONG DO THE CLOUDS LINGER. NAM IS MOST PESSIMISTIC OF THE GUIDANCE
AND CONSEQUENTLY THE COOLEST...WHILE RUC AND GFS SUGGEST SOME
AFTERNOON BREAKS. SURFACE WINDS WILL BE SOUTHEAST BY THE AFTERNOON
WHICH WOULD PROMOTE A SLOW CLEARING MORE IN THE RUC AND GFS CAMP SO
WILL SHADE TEMPERATURES TOWARD THE WARMER GUIDANCE. CANT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE AFTERNOON IF CLEARING DOES
INDEED OCCUR...BUT BETTER CHANCES WILL BE TO THE WEST WHERE IT WILL
CLEAR FASTER AND NEXT SHORTWAVE TROUGH WILL COME OUT OF THE
MOUNTAINS. SOME OF THOSE MAY SURVIVE THE TREK ACROSS THE PLAINS AND
MAKE IT HERE FRIDAY NIGHT. CONFIDENCE IS LOW FOR EITHER SCENARIO AND
WILL CARRY ONLY 20 POPS.

RISING HEIGHTS ARE FORECAST FOR SATURDAY AND SUNDAY AS RIDGE
REBUILDS OVER THE CENTRAL HIGH PLAINS. AS A RESULT TEMPERATURES WILL
BE APPROACHING TRIPLE DIGITS ONCE AGAIN. ORIENTATION OF THE RIDGE
FAVORS THUNDERSTORMS DEVELOPING NEAR THE FRONT RANGE WITH ONLY A
SLIGHT CHANCE OF THEM MAKING IT TO FAR EASTERN COLORADO IN THE
AFTERNOON AND EVENING HOURS.

.LONG TERM... (MONDAY - THURSDAY)
200 PM MDT THU JUL 28 2011

UPPER RIDGE WILL REMAIN PARKED OVER THE SOUTHERN PLAINS THIS PERIOD.
SHORTWAVE TROUGHS RIDING THE RIDGE WILL MOVE OUT OF COLORADO AND
ACROSS THE NORTHERN PLAINS. LOCAL FORECAST AREA WILL BE CLOSE ENOUGH
TO THAT STORM TRACK FOR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS.
TOWARDS THE END OF THE PERIOD THE RIDGE IS FORECAST TO UNDERGO A
SUBTLE WEAKENING AND SHIFT A BIT FURTHER SOUTHEAST. SURFACE WIND
FORECASTS SHOW AN EASTERLY COMPONENT BY WEDNESDAY AND ESPECIALLY
THURSDAY. 850MB TEMPERATURE ANOMALIES ALSO DROP FROM +1 TO +2
STANDARD DEVIATIONS EARLY IN THE PERIOD TO NEAR NORMAL BY THE END OF
THE PERIOD. AS A RESULT...WILL TREND TEMPERATURES SLIGHTLY DOWNWARD
FOR WEDNESDAY AND THURSDAY...AT LEAST BACK TO NEAR NORMAL.

024
&&

.AVIATION...
1140 AM MDT THU JUL 28 2011

FOR THE 18Z TAFS AT KGLD AND KMCK...VFR EXPECTED AT BOTH TERMINALS
OVERALL. LOCATIONS OF THUNDERSTORM INITIATION THIS AFTERNOON ARE
STILL UNCERTAIN GIVEN WEAK SURFACE WIND FIELD. HAVE INCLUDED A
THUNDERSTORM IN VICINITY OF BOTH TERMINALS AFTER 21Z WITH POTENTIAL
CONTINUING UNTIL AROUND 04-05Z. KEPT STORMS OUT OF THE TERMINALS
THEMSELVES FOR NOW GIVEN UNCERTAIN COVERAGE AND LOCATIONS...BUT SHOULD ONE
MOVE OVER A TERMINAL...MVFR/IFR VIS IS POSSIBLE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 28, 11:48 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1048 AM MDT THU JUL 28 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1048 AM MDT THU JUL 28 2011 /1148 AM CDT THU JUL 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE
IN COVERAGE THIS EVENING AND OVERNIGHT. STORMS WHICH DEVELOP THIS
AFTERNOON WILL INITIALLY HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AND MARGINALLY SEVERE HAIL BEFORE THE THREAT BECOMES LOCALLY
HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE
FRIDAY AFTERNOON AND EVENING.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN TO THE AREA
MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 28, 3:50 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
250 PM MDT THU JUL 28 2011

COZ090-091-282115-
KIT CARSON COUNTY-YUMA COUNTY-
250 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF JOES TO 10 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING NORTHEAST
AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAIN...AND WINDS TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3956 10300 3957 10281 3959 10281 3961 10267
      3965 10205 3961 10205 3936 10217 3933 10300
TIME...MOT...LOC 2050Z 241DEG 3KT 3952 10275 3955 10232

JLUNDQUI
Special weather statement, Jul 28, 4:08 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT THU JUL 28 2011

NEZ080-282130-
HITCHCOCK-
408 PM CDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF PALISADE...MOVING NORTH AT 5
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE IN THE
PALISADE AREA WITH THIS STORM.

PEOPLE IN NORTHWESTERN HITCHCOCK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 4028 10106 4031 10133 4035 10132 4035 10104
TIME...MOT...LOC 2107Z 196DEG 6KT 4040 10123

JLUNDQUI
Special weather statement, Jul 28, 4:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT THU JUL 28 2011

COZ091-092-282145-
CHEYENNE COUNTY-KIT CARSON COUNTY-
319 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF CHEYENNE WELLS...MOVING EAST AT
5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3909 10220 3887 10225 3896 10254 3911 10251
TIME...MOT...LOC 2119Z 280DEG 5KT 3901 10242

FOLTZ
Local storm report, Jul 28, 4:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             BIRD CITY               39.75N 101.53W
07/28/2011  M1.25 INCH       CHEYENNE           KS   TRAINED SPOTTER

            HALF-DOLLAR SIZE HAIL ONGOING AT THE BIRD CITY AIRPORT.

&&

FOLTZ
Local storm report, Jul 28, 4:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             BIRD CITY               39.75N 101.53W
07/28/2011  M1.25 INCH       CHEYENNE           KS   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS.

&&

PMURRAY
Local storm report, Jul 28, 4:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM MDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     3 W BIRD CITY           39.76N 101.59W
07/28/2011  M56 MPH          CHEYENNE           KS   MESONET

&&

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:37 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas38 min
Jul 27, 9:05 PM CDTSpecial Weather StatementGLDLogan25 min
Jul 27, 9:31 PM CDTSpecial Weather StatementGLDGove, Logan29 min
Jul 28, 3:31 PM CDTSpecial Weather StatementGLDCheyenne14 min
Jul 28, 3:44 PM CDTSevere Thunderstorm WarningGLDCheyenne46 min
Jul 28, 4:23 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins52 min
Jul 28, 6:00 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman60 min
Jul 28, 6:26 PM CDTFlash Flood WarningGLDCheyenne, Sherman3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.